Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 44, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 2, 2017, 8:34 PM EDT. It took effect at Sep 3, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2017, 8:34 PM EDT (00:34 UTC)
- In effect from
- Sep 3, 2017, 8:00 AM EDT
- Expired
- Sep 3, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
390 WHUS42 KMHX 030034 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 834 PM EDT SAT SEP 2 2017 ...HIGH THREAT OF RIP CURRENTS ON SUNDAY NORTH OF CAPE HATTERAS... .LINGERING LONG PERIOD SWELLS SUNDAY WILL CONTINUE TO PRODUCE ROUGH SEAS AND A HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS. NCZ103-030845- /O.NEW.KMHX.BH.S.0044.170903T1200Z-170904T0000Z/ OUTER BANKS DARE- 834 PM EDT SAT SEP 2 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING. * HAZARDS...A HIGH THREAT OF RIP CURRENTS * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND NOON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
2 follow-up statements
028 WHUS42 KMHX 030857 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 457 AM EDT SUN SEP 3 2017 ...HIGH THREAT OF RIP CURRENTS ON SUNDAY NORTH OF CAPE HATTERAS... .LINGERING LONG PERIOD SWELLS SUNDAY WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS. NCZ103-040000- /O.CON.KMHX.BH.S.0044.170903T1200Z-170904T0000Z/ OUTER BANKS DARE- 457 AM EDT SUN SEP 3 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...A HIGH THREAT OF RIP CURRENTS * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND NOON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
103 WHUS42 KMHX 031439 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1039 AM EDT SUN SEP 3 2017 ...HIGH THREAT OF RIP CURRENTS ON SUNDAY NORTH OF CAPE HATTERAS... .LINGERING LONG PERIOD SWELLS SUNDAY WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS. NCZ103-032245- /O.CON.KMHX.BH.S.0044.000000T0000Z-170904T0000Z/ OUTER BANKS DARE- 1039 AM EDT SUN SEP 3 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...A HIGH THREAT OF RIP CURRENTS * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND NOON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 7:45 PM EDT, 49 minutes earlier.
Area forecast discussion, Sep 2, 7:45 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 745 PM EDT Sat Sep 2 2017 .SYNOPSIS... A cold front will move through from the west tonight. High pressure over the region Monday will move off the coast Tuesday. A cold front will move through Thursday. High pressure will build in from the northwest Friday and Saturday. && .NEAR TERM /Tonight/... As of 745 PM Sat...No big changes to fcst. Adjusted fg potential for a larger areal coverage, encompassing most of E NC save for the areas near the coast. Most areas received decent coverage of rain today, so at least light fog is a good bet, with some patches of dense fog possible. No other changes to fcst. Previous discussion...As of 3 pm Sat...Latest mesoanalysis is showing the remnants of Harvey over KY, while the warm front has lifted north into VA this afternoon. Aloft... the trof axis remains over the OH/TN Valley putting ENC in an area of convergence. Most of the showers and thunderstorms have either weaken or pushed offshore this afternoon, but lingering scattered showers remain. Models continue to show lingering showering to continue to this afternoon as the remnants of Harvey lifts farther north, then as the cold front approaches closer to ENC...showers/thunderstorms the redevelop ahead of it. Expect most of the precip to end late tonight as the cold front pushes through the area. There is the threat of fog developing after midnight along the coastal plains as the skies clear from west to east. Overnight lows in the upper 60s/low 70s inland to mid 70s along the coast. && .SHORT TERM /SUNDAY/... As of 3 pm Sat...With a drier airmass over the area and high pressure gradually building in from the west. This will lead to mostly sunny skies and westerly winds flow and seasonal temperatures. Expect highs in the low to mid 80s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... As of 3 PM Saturday...A dry early week forecast will be followed by increasing moisture and a better chance of precipitation Wednesday and Thursday. Drier and cooler late in week into the weekend with all eyes likely on Irma next weekend. Sunday Night through Tue...High pressure will gradually build east from the Tennessee Valley into the Carolinas Sunday into Mon then slide off the coast Tue. Much drier airmass will spread in with dry weather and mclr to pc skies expected. Moisture will begin to return on backside of the high later Tue but will keep Tue dry for now. Highs mainly mid to upper 80s, with lows in the 60s inland to lower 70s cst. Wednesday through Thu...A deepening mid-level trough and assoc slow moving cold front will impact region this period. Moisture will be increasing with good chc to likely pops thru the period. front expected to approach from the W Wed and push thru later Thu. high temps Wed mostly 80 to 85 and a bit cooler Thu with upper 70s to lower 80s. Fri through Sat...Drier and cooler behind front. Some diff on how far S and E front will make it so cont slight pop imd cst otherwise dry. Highs mostly upper 70s to around 80 with lows reaching near 60 cooler inland spots to upr 60s and lower 70s beaches. Based on NHC/WPC coord position of TC Irma passing NE of Bahamas would expect swells to really start ramping up by next weekend with rough surf and life threatening rip currents. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Short Term /through Sunday/... As of 745 PM Sat...Showers have all but ended as loss of heating takes hold. Moist boundary layer will spell threat for fg/low stratus in IFR or lower condiitons possible. Best bet for IFR/LIFR is KPGV and KISO after around 05Z. Any fog development is expect to burn out quickly Sunday morning, leading to mainly SKC with light west winds with high pres building in. Long Term /Sunday Night through Thu/... As of 3 PM Saturday...Pred VFR conditions will prevail at the TAF sites through Tuesday as high pressure builds into the region, although a few patches of early-morning radiational fog may be possible each day. Increasing moisture ahead of a deepening mid- level trough will bring a better threat of scattered showers and thunderstorms Wednesday into Thu with ocnl sub VFR conditions likely. && .MARINE... Short Term /Tonight and Sunday/... As of 3 pm Sat...Latest buoy observations are showing S/SE 5-10 knots and seas 3-5 ft. Winds will remain S/SE 10-15 knots ahead of the cold front, then becoming SSW after midnight. Seas will range 3-5 feet northern/central waters and 2-4 feet south tonight...subsiding 2-4 feet northern/central waters and 2-3 south Sunday. Long Term /Sunday Night through Thu/... As of 3 PM Saturday...Southwest winds of 10-15 knots are expected Sunday night, briefly becoming light W/NW Monday, before backing to SW and increasing again to 10 to 20 kt Tuesday night and Wednesday ahead of approaching cold front. Front will cross later Thu or Thu evening with winds becoming W to NW late at 10 to 15 kts. Seas will be in the 2 to 3 foot range Sun night thru Mon night. As Sw winds increase and init long pd swells arrive from TC Irma expect seas to build to 2 to 4 ft Tue and 3 to 5 ft Wed. As swells from Irma cont to slowly increase expect 5 to 6 foot seas outer wtrs by Thu. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103. MARINE...None. && SYNOPSIS...BM NEAR TERM...TL/BM SHORT TERM...BM LONG TERM...RF AVIATION...RF/TL/BM MARINE...RF/BM
Hazardous weather outlook, Sep 2, 3:14 AM EDT, 17 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 314 AM EDT Sat Sep 2 2017 NCZ029-044>047-079>081-090>095-098-104-030715- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Hyde- 314 AM EDT Sat Sep 2 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-030715- Outer Banks Dare- 314 AM EDT Sat Sep 2 2017 ...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE HATTERAS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 2, 6:13 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT SAT SEP 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD FARMVILLE 35.59N 77.59W
09/02/2017 PITT NC SPOTTER
MULTIPLE REPORTS OF A FUNNEL CLOUD NEAR FARMVILLE.
&&
EVENT NUMBER MHX1700262
TLSpecial weather statement, Sep 2, 6:15 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
615 PM EDT SAT SEP 2 2017
NCZ044-022245-
Pitt-
615 PM EDT SAT SEP 2 2017
...A SHOWER WILL AFFECT NORTHWESTERN PITT AND SOUTHWESTERN MARTIN
COUNTIES...
At 614 PM EDT, a shower was located over Bruce, or 7 miles northwest
of Greenville, moving northeast at 20 mph. Weak rotation has been
noted with this storm, and a funnel cloud has been spotted by
multiple sources. While not immediately likely, a tornado could form
at any time.
Winds in excess of 30 mph are possible with this shower.
Locations impacted include...
Greenville, Bethel, Bruce and Falkland.
LAT...LON 3579 7726 3577 7726 3576 7725 3576 7722
3561 7750 3563 7757 3581 7744 3581 7742
3583 7741 3583 7739 3582 7737
TIME...MOT...LOC 2214Z 220DEG 16KT 3568 7747
SGKSpecial weather statement, Sep 2, 6:17 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
617 PM EDT SAT SEP 2 2017
NCZ090-092-098-022315-
Onslow-Jones-Duplin-
617 PM EDT SAT SEP 2 2017
...A SHOWER WILL AFFECT NORTHWESTERN JONES...NORTHWESTERN ONSLOW AND
EAST CENTRAL DUPLIN COUNTIES...
At 617 PM EDT, a shower was located near Potters Hill, or 14 miles
northwest of Half Moon, moving northeast at 20 mph.
Locations impacted include...
Phillips Crossroads, Comfort, Petersburg, Pleasant Hill, Potters
Hill, Wyse Fork, Hargetts Crossroads and Trenton.
Weak rotation has been noted with this storm. While not immediately
likely, a funnel cloud or tornado could form at any time.
LAT...LON 3490 7779 3504 7766 3507 7760 3516 7751
3520 7752 3523 7749 3521 7743 3511 7725
3484 7765
TIME...MOT...LOC 2217Z 221DEG 19KT 3492 7769
TLNearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.